View Full Version : Effect of SSRI + Stimulant on Weight


GreenRaccoon
05-20-13, 11:26 PM
Has anyone tried taking a stimulant medication for AD/HD (Ritalin, Adderall, etc.) along with an SSRI antidepressant? I'd like to know this combination's effect on weight. Stimulants generally cause weight loss and SSRI's generally cause weight gain (long-term).

Here's my situation. My Vyvanse helps tremendously with my work, tasks, motivation, etc. However, it causes other problems. I think it overstimulates my anterior cingulate cortex because my Vyvanse can make me overfocused, too concerned with details, and stuck on negative thoughts (especially my own past mistakes but also others' mistakes). These problems cause more problems, especially social anxiety.

I've tried an SSRI without a stimulant before, but the weight gain was terrible: I gained 30 pounds in 6 months. Then I stopped taking the SSRI and started taking Vyvanse, which enabled me to lose 40 pounds in a year.

That being said, does anyone know if taking an SSRI and stimulant together would balance out these effects on weight? In theory, they should, but I'd like to know if anyone has had any actually experience with this combination.

SquarePeg
05-21-13, 03:06 AM
Maybe your dose of Vyvanse is too high have you tried dropping it. Personally I have lost weight on concerta and also on SSRIs (Cipramil)

GreenRaccoon
05-21-13, 04:06 PM
Maybe your dose of Vyvanse is too high have you tried dropping it. Personally I have lost weight on concerta and also on SSRIs (Cipramil)

That's good to know. Thanks for replying!

Jessica25
06-03-13, 03:32 AM
When I went on concerta in grade 9 I lost 30 pounds, I later went on wellbutrin - no weight change, went off concerta 15 pounds back, then went on citalopram and gained about 30 extra pounds.
Since then I have gone on dexedrine and have not lost any weight unfortunately :(
So, it appears to me that it counteracts each other, but thats just an inference.